Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 23, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Nov 20, 2007, 7:38 AM MST. It took effect at Nov 20, 2007, 10:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2007, 7:38 AM MST (14:38 UTC)
- In effect from
- Nov 20, 2007, 10:00 AM MST
- Expired
- Nov 20, 2007, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 201438 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 738 AM MST TUE NOV 20 2007 ...RED FLAG WARNING LATE THIS MORNING THOUGH AFTERNOON FOR PORTIONS OF THE CENTRAL HIGH PLAINS AND EAST CENTRAL PLAINS... .DRY AIR IS IN PLACE ACROSS EASTERN NEW MEXICO AND AS THE TEMPERATURES WARM TO WELL ABOVE AVERAGE LEVELS TODAY...RELATIVE HUMIDITIES WILL DROP SHARPLY. AT THE SAME TIME...A SURFACE LOW WILL DEEPEN EAST OF THE STATE AHEAD OF THE NEXT UPPER LEVEL STORM SYSTEM AND SOUTH OF AN APPROACHING COLD FRONT. WEST WINDS WILL INCREASE DURING THE MORNING AND PERSIST INTO THE AFTERNOON. DURING THIS TIME...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND SOUTH OF INTERSTATE 40 FROM CLINES CORNERS TO TUCUMCARI. NMZ107-108-210000- /O.NEW.KABQ.FW.W.0023.071120T1700Z-071121T0000Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 738 AM MST TUE NOV 20 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 05
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 20, 6:33 AM MST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 20, 6:33 AM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 633 AM MST TUE NOV 20 2007 .UPDATE... WILL BE ISSUING RED FLAG WARNING BROADLY ALONG INTERSTATE 40 CORRIDOR FROM SANDIA MTS TO TEXAS BORDER FOR STRONG WINDS AND LOW HUMIDITIES AS COLD FRONT SAGS SOUTHWARD LATE THIS MORNING THROUGH MUCH OF THIS AFTERNOON. WARNING STATEMENT AND FIRE WEATHER PLANNING FORECAST DUE OUT BY 8 AM MST. SHY && .PREV DISCUSSION...259 AM MST TUE NOV 20 2007... CURRENT CHART...BROAD TROUGH ALOFT FROM CENTRAL CANADA SOUTHWEST TO NORTHERN NEVADA SUPPORTING BROAD ZONAL FLOW...WITH WEAK SADDLE OF SURFACE HIGH PRESSURE OVER NEW MEXICO BETWEEN SURFACE LOW OVER SOUTHERN NEVADA...AND TROUGH OVER THE TEXAS PANHANDLE. SOUTHEAST BOUND COLD FRONT NOW LYING FROM CENTRAL CALIFORNIA TO CENTRAL UTAH HEADING TOWARD NEW MEXICO...AND TROUGH ALOFT SWINGING SOUTH AND EAST TOWARD THE STATE OVER THE NEXT COUPLE OF DAYS WILL USHER IN MAJOR CHANGES TO THE WEATHER PATTERN STATEWIDE LEADING INTO THE THANKSGIVING WEEKEND. SHORT TERM...TODAY AND TONIGHT...BASE OF AMPLIFYING TROUGH ALOFT WILL CREEP INTO SOUTH CENTRAL NEVADA DURING THE DAY TODAY...WITH ASSOCIATED SURFACE COLD FRONT REACHING THE COLORADO BORDER OF NEW MEXICO BY LATE THIS AFTERNOON...AS SURFACE LOW DEEPENS OVER THE TEXAS PANHANDLE....PROVIDING THE FINALE ON A LONG RUN OF WARM NOVEMBER WEATHER FOR THE STATE. COLD AIR WILL CROSS INTO NORTHERN NEW MEXICO TONIGHT...WITH THE FIRST ROUNDS OF TEN DEGREE PLUS TEMPERATURE DROPS AS THE FRONT MOVES THROUGH. SURFACE LOW SHIFTING TO CENTRAL TEXAS ALONG WITH TROUGH DIG ALOFT INTO NEW MEXICO WILL HELP SPILL THE COLDEST AIR INTO THE NORTHEAST FOR TONIGHT...WITH INCREASING CLOUDS AND AN ISOLATED RAIN OR SNOW SHOWER NEAR THE COLORADO BORDER IN COLFAX AND UNION COUNTIES. LONGER TERM...INTO WEDNESDAY...TROUGH AXIS SHIFTING FROM HUDSONS BAY SOUTHWARD TO NORTHEAST NEW MEXICO...AND AS SURFACE HIGH BUILDS OVER SOUTHEAST COLORADO...ASSOCIATED COLD PLUNGE WILL HAVE REACHED A LINE FROM GALLUP TO ROSWELL...WITH WEDNESDAY DAYTIME TEMPERATURES RUNNING 10 TO 20 DEGREES COLDER THAN TUESDAY. WITH DYNAMICS ALOFT STILL CONFINED TO NORTHEAST SECTIONS OF THE STATE...MORNING SNOW SHOWERS WILL MIX WITH RAIN AS TEMPERATURES STRUGGLE TO BREAK FREEZING BY AFTERNOON. NEXT WEATHER HAMMER TAKING SHAPE WEDNESDAY NIGHT OVER NEVADA...AS COLD PUSH SOUTHWARD AND WESTWARD OVERNIGHT WILL SHIFT WINDS TO EASTERLY WITH A GUSTY NIGHT ON TAP FOR THE RIO GRANDE VALLEY AS WIND SPEEDS PICK UP BELOW CANYONS. AS COLD AIR SPILLS WESTWARD...ALBUQUERQUE SUNPORT WILL LOG THE FIRST BELOW FREEZING TEMPERATURE OF THE SEASON. INTO THANKSGIVING...MAIN EVENT UNDERWAY IN THE MORNING...AS TROUGH ALOFT CLOSES UP INTO A LOW OVER CENTRAL UTAH BACKING WINDS ALOFT OVER NEW MEXICO TO SOUTHWEST...AND PUTTING BEST DYNAMICS BACK IN OVER THE HEART OF THE STATE. WITH COLD AIR RELENTLESS IN ITS WESTWARD PUSH THROUGH THE DAY...MOST OF THE STATE BRACING FOR A BLUSTERY AND SHOWERY DAY...WITH SNOWS EXTENDING FROM THE NORTHERN MOUNTAINS SOUTHWARD TO THE SACRAMENTOS AND GUADALUPES OF LINCOLN AND CHAVES COUNTIES. WITH SOIL TEMPERATURES STILL BASKING FROM A MONTH OF BAKING...ACCUMULATIONS MAY BE TOUGH TO PILE UP...BUT NUISANCE TO HOLIDAY TRAVEL EMERGING AS THE CHIEF HEADACHE. MORE SERIOUS ACCUMULATIONS POSSIBLE OVER THE SANGRE DE CRISTO HIGH COUNTRY WHERE COOLER SOIL TEMPERATURES AND LONGER SPELL WITH COOLER AIR WILL PRESERVE THE SNOWPACK. FRIDAY THROUGH THE WEEKEND...LITTLE BREAK FROM THE SNOW AND RAIN PATTERN WITH TEMPERATURE PLUNGES BOTTOMING OVER THE WEEKEND ON THE ORDER OF A DOZEN DEGREES BELOW NORMAL. SPRAWLING CLOSED LOW ALOFT WILL SET UP OVER SOUTHERN NEW MEXICO ON SATURDAY...WITH BROAD LOW LEVEL NORTHEAST FLOW PROVIDING OROGRAPHIC ENHANCEMENTS ON EASTERN SLOPES AS THE SNOW AND RAIN CONTINUES. FIRST RELIEF FROM THE ACTION SHOWS UP SUNDAY MORNING...AS CLOSED LOW ALOFT MOVES TO CENTRAL TEXAS...AND SHOWERS TAPER AND SKIES CLEAR FROM NORTHWEST TO SOUTHEAST IN ITS WAKE...ALL IN TIME FOR THE WORK WEEK TO START MONDAY MORNING. SHY && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ107-108. && 25
Hazardous weather outlook, Nov 20, 5:35 AM MST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 535 AM MST TUE NOV 20 2007 NMZ001>021-026-211300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 535 AM MST TUE NOV 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR PORTIONS OF EAST CENTRAL NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD FRONT SWEEPING SOUTHWARD AND WESTWARD ON WEDNESDAY WILL PRODUCE BLUSTERY WINDS THROUGH PASSES AND BELOW CANYONS OVER THE RIO GRANDE VALLEY WEDNESDAY NIGHT. THE COLD FRONT COMBINED WITH A PAIR OF WEATHER SYSTEMS MOVING ACROSS THE AREA WILL PRODUCE WIDESPREAD RAIN AND SNOW SHOWERS FROM EARLY THANKSGIVING MORNING THROUGH SUNDAY MORNING. WARM SOIL TEMPERATURES WILL LIMIT SNOW ACCUMULATIONS...BUT SIGNIFICANT ACCUMULATIONS ARE POSSIBLE OVER THE NORTHERN HIGHLANDS FROM SANTA FE AND LAS VEGAS NORTH TO THE COLORADO BORDER THROUGH THE DAY ON FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
In the hours before
Special weather statement, Nov 20, 3:31 AM MST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 AM MST TUE NOV 20 2007 NMZ001>021-026-201915- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY... CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO... CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 331 AM MST TUE NOV 20 2007 ...DOUBLE DIGIT TEMPERATURE DROPS HEADING INTO THANKSGIVING WEEKEND... ...WIDESPREAD RAIN AND SNOW SHOWERS ARRIVING ON THANKSGIVING AND CONTINUING THROUGH THE HOLIDAY WEEKEND... A SLOW MOVING WEATHER SYSTEM OVER CENTRAL NEVADA WILL MOVE TO NORTHEAST NEW MEXICO BY THIS EVENING...WITH AN ASSOCIATED COLD FRONT SWEEPING INTO THE NORTHEAST PORTIONS OF THE STATE BY TONIGHT. TEMPERATURES DROPPING RAPIDLY IN NORTHEAST NEW MEXICO IN THE TEETH OF GUSTY NORTHERLY WINDS WILL CHILL WEDNESDAY TEMPERATURES 20 TO 30 DEGREES BELOW THOSE OF TODAY. AS THIS VERY COLD AIR SPREADS SOUTHWARD AND WESTWARD OVER THE REMAINDER OF THE STATE ON WEDNESDAY NIGHT...ANOTHER WEATHER SYSTEM WILL APPROACH NEW MEXICO FROM THE GREAT BASIN...AND SET UP A BLUSTERY...SHOWERY...AND WINTRY THANKSGIVING MORNING. RAIN AND SNOW SHOWERS OVER NORTHEAST NEW MEXICO WILL SPREAD RAPIDLY SOUTHWARD ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE SACRAMENTO AND GUADALUPE MOUNTAINS OF LINCOLN AND CHAVES COUNTY EARLY THANKSGIVING MORNING....AND THESE WILL SPREAD BROADLY ACROSS THE STATE ON THANKSGIVING DAY. WITH SOIL TEMPERATURES STILL WARM...SNOW ACCUMULATIONS WILL BE MODEST...BUT THOSE TRAVELING IN NEW MEXICO ON THE HOLIDAY SHOULD BE PREPARED FOR A SHOWERY MIX OF RAIN AND SNOW. BY THANKSGIVING NIGHT...EXPECT SIGNIFICANT SNOW ACCUMULATIONS OVER THE SANGRE DE CRISTO MOUNTAINS...NORTH AND WEST OF INTERSTATE 25 FROM NORTHERN SANTA FE...SANDOVAL...AND SAN MIGUEL COUNTIES NORTH TO THE COLORADO LINE. THE WINTRY WEATHER WILL CONTINUE THROUGH MUCH OF THE WEEKEND...WITH CONTINUED COLD TEMPERATURES...BLUSTERY WINDS...AND SHOWERS OF RAIN AND SNOW. CONDITIONS WILL IMPROVE GRADUALLY IN THE NORTHWEST PART OF THE STATE LATE SUNDAY...WITH TAPERING SHOWERS AND SOME BREAKS IN THE CLOUDS WORKING INTO EASTERN AND SOUTHEAST NEW MEXICO AS THE WORK WEEK BEGINS. ALTHOUGH UNCERTAINTY REMAINS IN THE PATH OF THESE WEATHER SYSTEMS...GOOD PLANNING WOULD MAKE SURE WARMER CLOTHES ARE AT HAND LEADING INTO THE THANKSGIVING WEEKEND...EXPOSED PLUMBING IS PREPARED FOR COLD TEMPERATURES...AND LOOSE OUTDOOR ITEMS TIED DOWN OR BROUGHT INDOORS. THOSE WITH HOLIDAY TRAVEL PLANS SHOULD EXPECT A WIDE VARIETY OF TRAVEL CONDITIONS...FROM WINTER DRIVING OVER THE HIGH COUNTRY AND NORTHEAST PLAINS...TO RAIN AND SNOW MIXTURES OVER THE REMAINDER OF THE STATE. STAY CLOSE TO YOUR PREFERRED WEATHER INFORMATION SOURCE TO MAKE SURE YOU HAVE THE LATEST FORECASTS AND STATEMENTS PRIOR TO SETTING OUT...PREPARE YOUR CAR OR TRUCK FOR POSSIBLE WINTER DRIVING...AND EXPECT DELAYS EN ROUTE. SHY
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.